Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Taking medication for tuberculosis. Found raised SGPT level. Safe to take essentiale?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
hi, my son is 15 years old and he has tuberculosis the doctor prescribed him inh+rif+pza+emambutol. he is now taking it for than a month now. then last january he had test for sgpt. he 's result
SGPT 129 and the normal value is 21-72 U/L? is that result is alarming? is it ok to take essentiale? sometimes he feel dizzy and had abdominal pain, sometimes he wants to vomit. thanks
Posted Wed, 20 Feb 2013 in Medicines and Side Effects
Answered by Dr. S Patra 3 hours later
Thanks for writing to us.
Medications against tuberculosis do have a side effect on the liver and these values are not normal. Further, since your son has abdominal pain, vomiting etc, it is better you see his physician for additional medications. As of now, the medications against tuberculosis need to be continued and you need to see his physician for medications to manage these symptoms. We may need to slightly alter the dose if the liver enzymes (SGOT and SGPT) continue to rise.
Please see his physician at the earliest and get the liver enzymes monitored regularly. It is essential that he takes the complete course of anti-tubercular therapy for 6-9 months.
Hope I have answered your query. If you have any further questions I will be happy to help.
Wish good health for your child,
Above answer was peer-reviewed by
Follow-up: Taking medication for tuberculosis. Found raised SGPT level. Safe to take essentiale? 5 days later
Hi thanks for the reply. we will have our next check up on January 25, 2013. A friend of mine told me to buy essentiale forte. and my son is now taking it 3 times a day. Do I need to go to our physician the earlieast time? Thanks
Answered by Dr. S Patra 31 minutes later
Thanks for follow up query.

Essential forte is good nutritional supplements in liver disease or intoxication.

If your son is still persistent with above said clinical presentation, then you should go for check up at the earliest with monitoring liver enzymes once again.

You may go on scheduled check up date if symptoms have subsided little bit.

If you do not have any clarifications, you can close the discussion and rate the answer.

Take care of your son.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor